MAUDE Adverse Event Report: PROLONG CONTINUOUS NERVE BLOCK SET; REGIONAL ANESTHESIA

PROLONG CONTINUOUS NERVE BLOCK SET; REGIONAL ANESTHESIA
Model Number PL19100GC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 09-jan-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp-(b)(4).
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different events.This is the first of two reports.Refer to 2026095-2020-00007 for the second event.Procedure: abductor canal block.It was reported the physician was performing an abductor canal block on a patient's leg when the nerve block needle broke.The needle broke in half, the needle was retrieved and nothing was left in the patient's body.There was no reported patient injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 31-jan-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 0002980518, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One sample device was returned and evaluated.The evaluation summary concluded that the needle was broken at the location of the 7th black band distal of the needle hub.The failure was confirmed.A root cause was not identified.All information reasonably known as of 25-mar-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp-ghc-19-03851.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
PROLONG CONTINUOUS NERVE BLOCK SET
Common Device Name
REGIONAL ANESTHESIA
MDR Report Key9576992
Report Number2026095-2020-00006
Device Sequence Number11479854
Product Code CAZ
UDI-Device Identifier10680651327717
UDI-Public10680651327717
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K102007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2022
Device Model NumberPL19100GC
Device Catalogue Number103277103
Device Lot Number0002980518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/09/2020
02/28/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date02/01/2020
03/26/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device N
Patient Sequence Number1
Patient Age61 YR